Nebraska, 2005

Hail in Nebraska, August 28, 2005

August 28, 2005 · NWS LBF · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 28, 2:28 AM CST, 8 hours 2 minutes earlier.

Area forecast discussion, Aug 28, 2:28 AM CST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT SUN AUG 28 2005

.DISCUSSION...
FORECAST CHALLENGE WILL BE POPS THIS EVENING. CONVECTION DECAYING TO
THE SOUTH OF CWA WITH ASSOCIATED CLOUD SHIELD STARTING TO CLEAR THE
FAR WEST PORTIONS OF SOUTHWEST NEBRASKA. TODAY MODELS ARE IN
AGREEMENT WITH BOUNDARY BACKED WEST INTO CENTRAL WY AND EXTENDING
SOUTHEAST INTO SOUTHWEST NEBRASKA TO LIFT NORTHEAST AND DECAY WHILE
MOVING INTO CENTRAL NEBRASKA. BOTH MODELS PICK UP ON WEAK CONVERGENT
FLOW WITH LOW POPS INTRODUCED FOR THE EVENING...WITH CONVECTION TO
DISSIPATE WITH THE LOSS OF HEATING. HIGH BASED THUNDERSTORMS MAY FORM
LATE AND MOVE SOUTHEAST AS H7-5 LAPSE RATES STEEPEN WITH HEATING OF
THE DAY WITH MOISTURE TO BE BETTER FOCUSED ACROSS THE NORTH CENTRAL.
TEMPERATURES YESTERDAY SURPASSED GUIDANCE WITH INCREASING BOUNDARY
LAYER MOISTURE TO LIMIT FULL HEATING POTENTIAL TODAY WITH READINGS
FROM THE MID 80S NCNTRL TO LOWER 90S SOUTHWEST.

THE H5 RIDGE AXIS WILL THEN BUILD EASTWARD THROUGH TUESDAY MORNING
WHEN A STRONG PACIFIC SYSTEM WILL DRIVE SOUTHEAST. NAM/GFS ARE
FASTER MOVING SYSTEM SOUTHEAST AND TRENDED TOWARD A SLOWER
BLEND. GIVEN LATEST RUNS THE POTENTIAL EXIST THAT WEDNESDAY WILL BE
DRY WITH MUCH DRIER AIR TO FILTER IN THROUGH FRIDAY AS THE SURFACE
HIGH PRESSURE CENTER BUILDS EASTWARD. THE MODEL UNCERTAINTY WITH THE
TRACK OF HURRICANE KATRINA WILL IMPACT THE AVAILABLE MOISTURE RETURN
THROUGH TUESDAY. THEREFORE MINOR CHANGES MADE TO THE EXTENDED PERIOD
WEDNESDAY THROUGH MONDAY AS FLOW PATTERN ALOFT CREATES WEAK RIDGING
AND MAINLY DRY CONDITIONS.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Aug 28, 4:05 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 AM CDT SUN AUG 28 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-291015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
505 AM CDT SUN AUG 28 2005 /405 AM MDT SUN AUG 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND
EAST OF HIGHWAY 83. AN ISOLATED SEVERE STORM IS POSSIBLE. LARGE
HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

The radar

The Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Wheeler

When
August 28, 10:30 AM CST
Where
Wheeler County, 12 mi ENE of Bartlett
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.950, -98.333

Hail, Custer

When
August 28, 3:36 PM CST
Where
Custer County, 7 mi SW of Callaway
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.233, -100.033

Hail, Frontier

When
August 28, 4:39 PM CST
Where
Frontier County, 7 mi WSW of Eustis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.633, -100.150

Hail, Frontier

When
August 28, 4:51 PM CST
Where
Frontier County, Stockville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.533, -100.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465050, 5465051, 5465052, 5465053.